Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 45, NWS Pueblo, CO

June 14, 2009Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 14, 2009, 1:50 PM MDT for Baca County, Colorado. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2009, 1:50 PM MDT (19:50 UTC)
Expired
Jun 14, 2009, 2:45 PM MDT
In force
55 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Baca County, CO

The radar

The Dodge City radar (KDDC), 204 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 2:20 PM MDTHAIL 0.751 W Walsh, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 141950
SVRPUB
COC009-142045-
/O.NEW.KPUB.SV.W.0045.090614T1950Z-090614T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
150 PM MDT SUN JUN 14 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 245 PM MDT...

* AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES SOUTHEAST OF VILAS...OR ABOUT 15 MILES SOUTHEAST OF
  SPRINGFIELD...AND WAS MOVING TOWARD THE NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STONINGTON.
  WALSH.
  TWO BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS SEVERE THUNDERSTORM COULD FURTHER INTENSIFY AND PRODUCE A
TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM
WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN
OFFER THE BEST PROTECTION.

&&

LAT...LON 3724 10204 3720 10234 3730 10252 3764 10238
      3764 10204
TIME...MOT...LOC 1950Z 215DEG 29KT 3733 10236

$$
4 follow-up statements
000 
WWUS55 KPUB 142001
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT SUN JUN 14 2009

COC009-142045-
/O.CON.KPUB.SV.W.0045.000000T0000Z-090614T2045Z/
BACA CO-
201 PM MDT SUN JUN 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHEASTERN BACA COUNTY...

AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR WALSH...OR 16 MILES EAST OF SPRINGFIELD...AND WAS
MOVING TOWARD THE NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  WALSH.
  TWO BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND
PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY
FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT
CAN OFFER THE BEST PROTECTION.

&&

LAT...LON 3724 10204 3726 10227 3733 10250 3764 10238
      3764 10204
TIME...MOT...LOC 2001Z 212DEG 25KT 3738 10232

$$
000 
WWUS55 KPUB 142013
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
213 PM MDT SUN JUN 14 2009

COC009-142045-
/O.CON.KPUB.SV.W.0045.000000T0000Z-090614T2045Z/
BACA CO-
213 PM MDT SUN JUN 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHEASTERN BACA COUNTY...

AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
CENTERED 3 MILES NORTH OF WALSH...AND WAS MOVING TOWARD THE 
NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF NORTHEASTERN BACA 
COUNTY...INCLUDING HIGHWAY 116 EAST OF TWO BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND
PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY
FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT
CAN OFFER THE BEST PROTECTION.

&&

LAT...LON 3733 10224 3741 10242 3764 10237 3764 10204
      3732 10204
TIME...MOT...LOC 2012Z 215DEG 24KT 3745 10227

$$
000 
WWUS55 KPUB 142025
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
225 PM MDT SUN JUN 14 2009

COC009-142045-
/O.CON.KPUB.SV.W.0045.000000T0000Z-090614T2045Z/
BACA CO-
225 PM MDT SUN JUN 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHEASTERN BACA COUNTY...

AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
CENTERED 10 MILES EAST OF TWO BUTTES...AND WAS MOVING TOWARD 
THE NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF NORTHEASTERN BACA 
COUNTY...INCLUDING HIGHWAY 116 EAST OF TWO BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND
PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY
FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT
CAN OFFER THE BEST PROTECTION.

&&

LAT...LON 3745 10204 3738 10214 3748 10236 3764 10236
      3764 10204
TIME...MOT...LOC 2024Z 215DEG 24KT 3752 10221

$$
000 
WWUS55 KPUB 142038
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT SUN JUN 14 2009

COC009-142048-
/O.EXP.KPUB.SV.W.0045.000000T0000Z-090614T2045Z/
BACA CO-
238 PM MDT SUN JUN 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BACA COUNTY
EXPIRES AT 245 PM MDT...

LAT...LON 3745 10204 3738 10214 3748 10236 3764 10236
      3764 10204
TIME...MOT...LOC 2038Z 215DEG 24KT 3760 10214

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:00 AM MDT, 8 hours 50 minutes earlier.

Area forecast discussion, Jun 14, 5:00 AM MDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
500 AM MDT SUN JUN 14 2009

.SHORT TERM...
(TODAY AND TONIGHT)

...SEVERE WEATHER THREAT CONTINUES ACROSS THE SOUTHEAST PLAINS
TODAY...

SOUTHERN COLORADO IS STUCK IN A RUT.  ONCE AGAIN TODAY...WE WILL
REPEAT THE PATTERN OF THE PAST FEW DAYS...STARTING OUT WITH LOW
CLOUDS ON THE PLAINS IN THE MORNING...FOLLOWED BY SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS...SOME OF WHICH WILL BE SEVERE.
MUCH LIKE YESTERDAY...THERE IS A DEFINITE SHORTWAVE TO TAKE AIM AT
SOUTHERN COLORADO IN THE AFTERNOON.  THE WAVE CAN BE SEEN SWIRLING
IN IR SATELLITE IMAGERY OVER SOUTHERN NEVADA AND ARIZONA THIS
MORNING.  THIS WAVE IS PROGGED TO EJECT NORTHEAST ACROSS SOUTHERN
COLORADO DURING THE AFTERNOON HOURS.  SOUTHERN COLORADO WILL PRETTY
MUCH TAKE A DIRECT HIT FROM THIS WAVE...SO WE SHOULD SEE A GOOD SHOW
OF CONVECTIVE ACTIVITY AS IT MOVES ACROSS.  THE WAVE WILL ACT ON AIR
THAT IS VERY MOIST AT THE SURFACE.  THE KPUB DEWPOINT AT 11Z THIS
MORNING WAS A JUICY 58 DEGREES.  ADDITIONALLY...0-6KM BULK SHEAR
VALUES...ALTHOUGH GENERALLY LOWER THAN YESTERDAY...WILL STILL BE IN
A GOOD RANGE TO SUPPORT ROTATING CONVECTION...WITH VALUES BETWEEN 35
AND 55 KNOTS ACROSS THE PLAINS.  THE BEST SHEAR TODAY LOOKS LIKE IT
WILL END UP SOMEWHERE NORTHEAST OF A LINE FROM COLORADO SPRINGS TO
KIM.  THIS IS THE AREA WHERE SURFACE WINDS ARE MORE SOUTHEASTERLY VS
THE SOUTHWESTERLY WINDS ALOFT.  WEST OF THIS LINE...THE SURFACE FLOW
LOOKS GENERALLY IN MORE ALIGNMENT WITH THE UPPER FLOW...RESULTING IN
LESS SHEAR.  PRIMARY THREATS AGAIN TODAY LOOK TO BE LARGE HAIL (UP
TO 2.5 INCHES IN DIAMETER)...WIND GUSTS TO 70 MPH...AND ISOLATED
TORNADOES...WITH THE BEST TORNADO THREAT NORTHEAST OF THE COLORADO
SPRINGS TO KIM LINE.  THUNDERSTORM INITIATION TODAY MAY BE A BIT
SOONER THAN YESTERDAY AS THE INCOMING SHORTWAVE LOOKS TO ARRIVE A
COUPLE HOURS EARLIER.  AFTER 11 AM FOR THE MOUNTAINS...AND AFTER 1
PM FOR THE PLAINS IS PROBABLY REASONABLE.  THE 06Z RUN OF THE NAM12
HAS THE CONVECTION DONE BY MIDNIGHT.  HOWEVER...THE 00Z RUN WAS A
LITTLE SLOWER TO END THINGS.  THINGS WILL PROBABLY QUIET DOWN BY
MIDNIGHT...BUT YOU NEVER KNOW.  WILL JUST HAVE TO WAIT AND SEE HOW
THINGS EVOLVE.  LW

.LONG TERM...
(MONDAY THROUGH SATURDAY)

ANOTHER ACTIVE SEVERE WEATHER DAY EXPECTED MONDAY
AFTERNOON/EVENING AS YET ANOTHER SIGNIFICANT SHORTWAVE EJECTS OUT
OF THE BASE OF THE WEST COAST TROF. SURFACE BOUNDARY IS FORECAST
TO EXTEND FROM SOUTHEAST COLORADO THROUGH SOUTHERN KANSAS. AT THIS
TIME...SHEAR VALUES AGAIN LOOK SUFFICIENT FOR ROTATING STORMS AND
POSSIBLY A FEW TORNADOES.

ON TUESDAY...UPPER LEVEL RIDGE AXIS BUILDS IN AND WARMER AND DRIER
CONDITIONS ARE EXPECTED. STILL COULD SEE A FEW THUNDERSTORMS
DEVELOP AS LOW LEVEL MOISTURE REMAINS TRAPPED UNDERNEATH THE
RIDGE. RIDGE HANGS IN THROUGH WEDNESDAY WITH TEMPERATURES BECOMING
QUITE WARM WITH HIGHS IN THE 80S AND 90S AT THE LOWER ELEVATIONS.
THUNDERSTORM CHANCES ARE CONFINED TO THE HIGHER ELEVATIONS WITH
DOWNSLOPE FLOW ON THE PLAINS.

ON THURSDAY...NORTHERN STREAM SHORTWAVE MOVES THROUGH THE AREA
WITH ASSOCIATED COLD FRONT PROGGED TO MOVE THROUGH THE CWA DURING
THE AFTERNOON. BUMPED POPS UP SOME LATE THURSDAY WITH FRONTAL
PASSAGE...BUT LOW LEVLE MOISTURE IS A LIMITING FACTOR. ON
FRIDAY...NORTHWEST FLOW ALOFT PERSISTS AND HAVE LOWERED TEMPS A
FEW DEGREES WITH SURFACE HIGH BUILDING IN AND UPSLOPE FLOW ON THE
PLAINS. NOT A LOT OF MOISTURE TO WORK WITH SO KEPT POPS LOW. WITH
LATE JUNE SUNSHINE AND DRY AIRMASS...TEMPS SHOULD STILL WARM INTO
THE 80S TO LOWER 90S AT THE LOWER ELEVATIONS.

SUMMER LOOKS LIKE IT IS ON THE WAY FOR SATURDAY AND BEYOND. STARK

&&

.AVIATION...
CONCERNS ARE SIMILAR TO LAST FEW DAYS.  MVFR/IFR CLOUDS AND LOCAL
MVFR VSBYS THIS MORNING ON THE PLAINS...FOLLOWED BY AFTERNOON AND
EVENING THUNDERSTORMS...SOME SEVERE.  PRIMARY THREATS ARE HAIL UP TO
2.5 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND ISOLATED
TORNADOES.  CONVECTION SHOULD DIMINISH BY MIDNIGHT MOST AREAS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

50/40
Hazardous weather outlook, Jun 14, 6:00 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
600 AM MDT SUN JUN 14 2009

COZ058>089-093>099-151200-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
600 AM MDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS
AFTER 11 AM...AND THEN BEGIN SPILLING ONTO THE PLAINS AFTER 1 PM.
STORMS WILL THEN CONTINUE TO DEVELOP EASTWARD ACROSS THE PLAINS
DURING THE AFTERNOON AND EVENING HOURS.

THERE IS A GOOD CHANCE FOR SEVERE WEATHER TODAY...WITH SEVERAL
SEVERE THUNDERSTORMS LIKELY.  THE PRIMARY THREATS FROM STORMS TODAY
WILL BE HAIL UP TO 2.5 INCHES IN DIAMETER...WIND GUSTS TO 70
MPH...AND ISOLATED TORNADOES.

AT THIS TIME...IT APPEARS THAT THE GREATEST TORNADO THREAT TODAY
WILL LIE NORTHEAST OF A LINE FROM COLORADO SPRINGS TO KIM.  THIS IS
THE AREA WHERE THE SURFACE FLOW LOOKS TO MOST STRONGLY OPPOSE THE
FLOW ALOFT...CREATING THE MOST WIND SHEAR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND
EVENING. SOME OF THE STORMS...NORTH OF A LINE FROM COLORADO
SPRINGS TO SPRINGFIELD...WILL BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

FROM TUESDAY THROUGH SATURDAY...ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS ARE EXPECTED...ESPECIALLY OVER THE MOUNTAINS. SMALL
HAIL...GUSTY WINDS AND LIGHTNING ARE POSSIBLE WITH ANY OF THE
THUNDERSTORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY TODAY ACROSS THE SOUTHEAST PLAINS BETWEEN 1 PM AND
MIDNIGHT.

50/40

In the hours before

Special weather statement, Jun 14, 1:43 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
143 PM MDT SUN JUN 14 2009

COZ099-142015-
SPRINGFIELD VICINITY/BACA COUNTY-
143 PM MDT SUN JUN 14 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO

AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF VILAS...OR 17 MILES
SOUTHEAST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTH AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  STONINGTON.
  VILAS.
  WALSH.
  TWO BUTTES.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:21 PM MDTTornado WarningPUBBaca54 min
Jun 13, 6:36 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers63 min
Jun 13, 6:46 PM MDTTornado WarningPUBBent, Kiowa, Prowers59 min
Jun 13, 7:13 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller20 min
Jun 13, 7:16 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers24 min
Jun 13, 8:02 PM MDTAreal Flood AdvisoryPUBEl Paso77 min
Jun 13, 9:26 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers64 min
Jun 13, 9:39 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers66 min
Jun 13, 10:27 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers33 min
Jun 13, 10:45 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers60 min
Jun 13, 11:35 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers83 min
Jun 14, 5:22 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers53 min
Jun 14, 5:46 PM MDTSevere Thunderstorm WarningPUBEl Paso33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.